Results 1 to 6 of 6

Thread: Bladder Botox and heavy bleeding

  1. #1

    Bladder Botox and heavy bleeding

    Just got my first Botox eleven days ago and just IC'd 200cc's of pure blood. Has this happened to any of you this many days in to having the injections? I am waiting for my nurse to call back after consulting with Dr but I am a little freaked out.
    No symptoms of infection so wondering if maybe I caused some trauma with the catheter. Also on anticoags so makes me extra nervous.

  2. #2
    Probably some irritation of the bladder or urethra and anticoagulation causing the bleeding. Since I don't know the specifics, Urology will probably want to rule out a UTI.
    Could you hold one dose or take a half dose?
    Drink lots of water. Use a lot of lubricant.
    CWO
    The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

  3. #3
    Quote Originally Posted by oncetherwasagirl View Post
    Just got my first Botox eleven days ago and just IC'd 200cc's of pure blood. Has this happened to any of you this many days in to having the injections? .... Also on anticoags so makes me extra nervous.
    Usual is trace blood in the urine same day as the injections. Eleven days later is more than likely new trauma. I doubt you actually discharged 200cc of blood...was probably more like 50cc mixed in with 150cc of urine. Blood does a funny thing where it looks like there's way more than there really is.

    Catheter damage combined with your anticoags sounds plausible. Is it consistent blood in the urine, or was it a one-time thing?
    No one ever became unsuccessful by helping others out

  4. #4
    Senior Member Oddity's Avatar
    Join Date
    Oct 2008
    Location
    Virginia Beach, VA
    Posts
    3,182
    Blog Entries
    1
    I pee red for days after Botox injections. 200cc of 'pure blood' seems a bit hyperbolic. That'd be straight to the emergency room if it were me, and legitimately that much.
    "If you only know your side of an issue, you know nothing." -John Stuart Mill, On Liberty

    "Even what those with the greatest reputation for knowing it all claim to understand and defend are but opinions..." -Heraclitus, Fragments

  5. #5
    Sorry, my anxiety made me dramatic... not 'pure' blood. Yes, it was urine of course but a very large amount of blood ;-) Also bright red so I know it was a current bleed.
    My max capacity (pre-Botox) was only 155mls and my urethra has been totally eroded so to retain that is amazing to me. To reach 200 post-Botox is what we were hoping but not mostly blood. I didn't bleed from the procedure until today (11 days post) and to have it come on full force like that is concerning. I spoke to the on call few mins ago and she feels that since my last cath was a little more diluted of blood and the fact that I passed a one-inch clot, we will watch it over the next 12 hours and then I'll talk to the dr in the morning.
    I am not squeamish about blood but I had an experience once where I lost so much blood I passed out alone in my home. None of us likes the unknown with SCI and I get anxious because I rarely if ever have symptoms of UTI until I go septic and land in the ER.

    Thanks for your replies... it always helps. :-)

  6. #6
    I had my most recent Botox procedure done 2 weeks ago. (I've been getting them for about the past 10 years.) My caths were way bloodier than usual following the procedure. It appears that I had a lot of clotting post-procedure. I cathed repeated times in succession while in the shower and eventually succeeded in expelling almost of all of the clotted blood. From that point on my urine was perfectly clear (well, clear for an intermittent catheter-using para).

    If you can't similarly expel the clotted blood, then you should go to your uro's office and have them irrigate your bladder. Not a biggie. I predict you will live!

Similar Threads

  1. Heavy use of bladder spasm medication ?
    By Martiniani77 in forum Care
    Replies: 2
    Last Post: 11-27-2016, 11:40 AM
  2. No UTI, Bleeding and Bladder Spasms
    By mike bauer in forum Care
    Replies: 3
    Last Post: 05-12-2011, 07:55 PM
  3. birth control methods to help with heavy bleeding
    By jessie.gray in forum Mobile Women
    Replies: 14
    Last Post: 07-12-2010, 08:41 PM
  4. Badly Bleeding Bladder
    By quadfather in forum Care
    Replies: 3
    Last Post: 02-20-2009, 09:54 PM
  5. Botox for bladder
    By Belle in forum Care
    Replies: 5
    Last Post: 08-09-2004, 06:53 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •